MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD396
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the device stopped working.There was an error tones heard or red lights observed.They changed the battery and generator but still did not work.Device was broken and fully disengaged but did not fall into patient cavity.They replaced another same device to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the unit had an adhesive failure.Functional testing was performed with the returned dissector using a test lab generator and battery.The device activated, but would fail when the jaw was closed.The failure is consistent with the audio speaker coming loose out of its housing because the speaker was not pushed deep enough into the housing receptacle after the adhesive application during manufacturing.Activating the device with the jaws closed causes the compression spring to come into contact with bare speaker leads resulting in a short.The audio speaker most likely came loose out of its housing during shipping or device use.The adhesive tape was investigated; there appeared to be adhesive remaining on the tape.The speaker is contained in the device handle and will not fall out if the adhesive fails.The waveguide and jaw liner were still intact.It was reported that the device had a component that disengaged.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the device received a red light and would not activate during use.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10992209
Report Number1717344-2020-01495
Device Sequence Number3548597
Product Code LFL
UDI-Device Identifier10884521807877
UDI-Public10884521807877
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberSCD396
Device Catalogue NumberSCD396
Device Lot Number90870038X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/31/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1